Most of my relationships have ended badly: hurt egos, hurt hearts, hurt feelings. I tend to jump from relationship to relationship; I was 23-years-old the last time someone broke up with me. [I turn 49 in October.] Still, there was nothing special about her, nothing that said to me: “Self, you have got to have her. She is the one.”
I’ve been in seven relationships since then. I’ve never cheated, but I have grown bored or tired of being nagged or exhausted from being yelled at. I’ve never cheated but I understand now why someone would (regardless of gender).
How does this tie into my schizophrenia? Or does it? Am I the product of parents whose marriage was one of control and submission? Am I the product of one relationship to which I devoted everything I could? Does my mental condition predispose me to seek variety rather than stability? Or is variety my stability?
I’ll begin by saying that I don’t sleep around. If I’m not in a committed relationship, chances are I won’t have sex with someone. [I’ve never had a one-night stand.] I need some sort of bond but a link is not always love.
I’ll end this post there. Have any of you experienced similar thoughts, feelings, or behaviors? If so and if you feel like it, I would be happy to hear about your experiences. As for my experiences, I will devote more to this theme soon.
Hope you are having a good week.
My last post on this topic was about two weeks ago, so not very long. But, an update is due. I opted for taking 150mcg per day. Since I only have 300mcg tablets, I score it and take the entire dose when I wake. I have experienced a lot of positives since dropping down to 150mcg. Among these positives are:
- My cough and cold-like symptoms have disappeared.
- I’m no longer sleeping a lot or feeling fatigued during the day.
- I’ve gained weight! This is a good thing for me.
- My body rash has vanished.
- The warts that accompanied the rash vanished also, though they took a few days longer than the rash to leave.
- Please, if you try levothyroxine for schizophrenia and/or bipolar disorder, do it under the strict supervision of a physician or prescriber. Side note: Not all psych subscribers know what they are doing. My last prescriber raised my levothyroxine dosage from 100mcg to 200mcg then to 300mcg. I’m not sure but I think this was too aggressive.
- If you are experiencing symptoms of schizophrenia or bipolar disorder, keep this therapy in mind. I might not have always had good results, but the end product is far better than what I was experiencing this time last year.
- Don’t take anyone’s advice about this therapy, including from me. I put this information out for the sake of giving out information. Information and advice are two different things. Information flows freely, while medical advice should be considered by a patient and his or her doctor.
I hope you all are doing well. I will update again.
Well, I have noticed some unwanted side effects on the 250mcg of levothyroxine. Among these side effects:
- weight loss
- shortness of breath
- cold-like symptoms
- body rash
The relief from my severe mood swings has been unbelievable; however, these side effects are troubling. So, I’m going to try 200mcg again and see how it goes.
I will keep you updated.
Sorry! I accidentally deleted this post.
The upshot of this post was that I had found my sweet spot with levothyroxine. My psych symptoms disappeared, including residual paranoia and severe mood swings. However, I am experiencing some unwanted side effects that I list in the September 18, 2019 post.
Thanks for stopping by and sorry for the deleted post.
May 19, 2019
My last update was on February 14, 2019. Much has happened and much has changed since then. Much like my trials with 50 mcg and 100 mcg, my experiences with 200 mcg began on a good note. I noticed improvement the day after taking it. However, my mood swings returned — not to the extent that they were but still troublesome. So, I asked for 300 mcg and was given it by my prescriber.
I stabilized for a longer period of time at 300 mcg but like the other trials, my mood swings returned albeit in an attenuated form. Still, I was having trouble functioning, so — without the knowledge of my prescriber — I increased my dosage to 400 mcg for a few days. I became very lethargic and irritable. I thought this was due to a depressive dip, so instead of returning to the 300 mcg-level, I increased my dosage again, this time to 500 mcg (again, without my prescriber’s knowledge — something I don’t recommend). Well, I became bedbound and my irritability increased markedly.
I only took one dose of the 500 mcg, but that was enough. The half-life of L-thyroxine is about 11 days, so weaning myself off the 400 and 500 mcg levels took a bit of time. Afterward, I resumed 300 mcg but was still feeling the effects of lethargy and some irritability. A couple of nights ago, I increased my dosage to 350 mcg. So far, so good. I’m hoping this is the balance I have been looking for. Time will tell and once I know more, I will update you further.
Side note: My prescriber refused to go higher than 300 mcg because she was afraid of a malpractice suit. She prescribed Vraylar which has a ton of side effects and is not indicated for my type of bipolar and is not, to my knowledge, indicated for schizophrenia. So, I didn’t have the script filled.